muscle repair and DHT
- 07-08-2012, 12:58 AM
Originally Posted by hitestI am not a medical Dr, please keep in mind that this answer is for information purposes only, and is not intended to diagnose, treat or replace sound medical advice from your physician or health care provider.
- 09-09-2012, 10:35 PM
This is an update. I have been off of Avodart since May. The amount of drug left in my system is probably around 5% or less. I noticed that my shoulders started feeling better so I very slowly resumed my pushups and pullups. All was well until I got back to 25 pushups and 8 pullups. Then I had another set back and now cannot do anything for a while. So my recovery got even less far than the previous one where I got back to 38 pushups and 19 pull ups. I don't think I can blame my poor recovery on Avodart any more although it is true that once the tendons are injured they don't come back to full strength.
I should add that shortly after I resumed training I also tried BPC-157. Obviously this did not prevent my set-back so this is a disappointment. It is possible that it deserves some credit for improved digestive tract symptoms but that is hard to say.
After my set back I decided to try Nettle extract as this is supposed to help with inflammation and tendons in particular according to some things I read. Surprisingly this seemed to increase my shoulder pain to sharp shooting pains I did not have before. I stopped and the pain lessened. To test this again I restarted last Thursday and again I noticed more pain and my knee injury was also aggravated more than usual by my running. So I stopped taking it again today. I will try this some more later to see if this keeps happening because it seems really odd.
On a side note I went ziplining last weekend which required some leg lift like motions. This was not a very strenuous activity. Nevertheless I had quite a bit of pain in the connective tissue from my groin to my ribcage. I stopped using those muscles this past week and the pain has improved but only time will tell if I have any trouble resuming my abdominal exercises.
I'm very frustrated. At this point I thinking about trying other tissue repair peptides like TB 500.
08-15-2013, 04:40 PM
You're not the only one here with muscle/tendon problems likely related to Avodart. I was on finisteride for a few years, then upgraded to Avodart as I had some BPH issues and was also starting to lose some hair. Miraculously, both problems were basically resolved within six months of starting Avodart. But in the past four years, I've also noticed a lot of nagging injuries that just won't fully heal. Massage and ice have helped, but whenever I return to training, the injuries return.
It started with pulled calfs from toe-running (still dealing with them 18 months later despite quitting running entirely last winter), then several shoulder problems, which stopped me from doing pushups, pull-ups, military press, etc. (plus an AC joint operation which really helped one side, and cortisol on the other), then forearm and bicep issues from curls (stopped those six months ago, not fully healed yet), quad, patella, and ham issues (stopped squats and other leg exercises a year ago, still not fully healed), finger issues from climbing (which I also quit a year ago), and minor neck pulls that are ongoing. Basically, I've stopped doing anything except restorative yoga and distance walking in order to allow my injuries to heal.
I found a recent post online by a distance runner who quit Avodart and his muscle injuries went away, so I quit Avodart myself 6 weeks ago, am taking lots of hot tubs/steams to get the stuff out of my system. The big question is whether we can get back more or less, to normal. After reading your post and comments by others, I'm more convinced than ever that DHT is necessary for muscle repair, and I'm hoping that getting DHT up again will allow for a full, or at least a 90% recovery. At this point, I'm a lot less concerned about the hair thing, and if BPH becomes a problem, the latest medical advances are pretty good and I'm fine with doing one of those. I'd rather have my DHT than quit all sports and have to live on Ibuprofin!
You're ahead of me on the recovery road. Have you made any progress?
Thanks for having shared your story. Its nice to know I'm not the only one in this...
01-14-2014, 03:35 AM
Hitest, I've been using Avodart, and formerly Propecia, and have the same problem with muscle/tendon repair as you. I've had strained calfs, pulled ham, frozen shoulder, AC joint surgery on the other shoulder, and neck and arm muscles pulls. After about five years of this nonsense, I quit Avodart six months ago and with aggressive physical therapy and Graston work, and starting to return to normal. Given the short half-life of DHT, I'm not sure why this process has taken so long. How is your progress? Are you still on Avodart?
12-28-2015, 12:22 AM
I know this thread has gone cold. I'd be very interested to hear of your current status. My situation is nearly identical to Mindful. Lots of tendon related injuries that are slow to heal. I've been taking Propecia for 8 years. I've 3 years ago I dialed up my training. Everything. Rowing, running, HIIT, weight lifting. And keep experiencing tendonitis-like symptoms. I've gotten good at sensing the subtle beginnings of an injury and back off. But it takes many months to heal. I suspect low DHT. Thinking about quitting Propecia. Have you guys had success quitting and seeing better healing? Thanks in advance!!
12-28-2015, 07:46 AM
Similar Forum Threads
- By LG Sciences in forum Company PromotionsReplies: 154Last Post: 10-14-2008, 12:52 AM
- By OCCFan023 in forum Supplement LogsReplies: 5Last Post: 07-17-2008, 10:49 PM
- By JOHNJESSICA20 in forum Supplement LogsReplies: 41Last Post: 07-17-2008, 12:58 AM
- By joebo in forum Supplement LogsReplies: 0Last Post: 07-07-2008, 03:15 PM
- By bassgirl in forum 35 and OlderReplies: 25Last Post: 12-20-2007, 12:13 AM